Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 19, NWS Las Vegas, NV

July 21, 2013Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 21, 2013, 3:38 PM PDT for Lincoln County, Nevada. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2013, 3:38 PM PDT (22:38 UTC)
Expired
Jul 21, 2013, 4:30 PM PDT
In force
52 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 139 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS55 KVEF 212238
SVRVEF
NVC017-212330-
/O.NEW.KVEF.SV.W.0019.130721T2238Z-130721T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 430 PM PDT.

* AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PIOCHE...AND WAS MOVING
  SOUTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CATHEDRAL GORGE STATE PARK AND PANACA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT
NWSVEGAS.

&&

LAT...LON 3763 11431 3780 11471 3801 11448 3791 11429
TIME...MOT...LOC 2238Z 034DEG 5KT 3789 11445

$$

STACHELSKI
2 follow-up statements
545 
WWUS55 KVEF 212302
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT SUN JUL 21 2013

NVC017-212330-
/O.CON.KVEF.SV.W.0019.000000T0000Z-130721T2330Z/
LINCOLN NV-
402 PM PDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR CATHEDRAL GORGE STATE PARK...OR NEAR PIOCHE...AND WAS 
MOVING SOUTHWEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
CATHEDRAL GORGE STATE PARK AND PANACA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT
NWSVEGAS.

&&

LAT...LON 3796 11453 3791 11429 3763 11431 3780 11471
TIME...MOT...LOC 2302Z 034DEG 5KT 3786 11447

$$

STACHELSKI
835 
WWUS55 KVEF 212328
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
428 PM PDT SUN JUL 21 2013

NVC017-212337-
/O.EXP.KVEF.SV.W.0019.000000T0000Z-130721T2330Z/
LINCOLN NV-
428 PM PDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 430 PM PDT...

ALTHOUGH THIS STORM HAS WEAKENED TO JUST BELOW SEVERE LEVELS AS IT 
CONTINUES TO MOVE SOUTHWEST AROUND 5 MPH...WIND GUSTS TO 55 MPH AND 
HAIL TO PENNY SIZE IS STILL POSSIBLE WITH THIS STORM. THEREFORE THE 
SEVERE THUNDERSTORM WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE.

LAT...LON 3796 11453 3791 11429 3763 11431 3780 11471
TIME...MOT...LOC 2327Z 034DEG 5KT 3783 11449

$$

STACHELSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:55 PM PDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 21, 1:55 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PDT SUN JUL 21 2013

.SYNOPSIS...THUNDERSTORM ACTIVITY WILL EXPAND ACROSS THE MOJAVE
DESERT THROUGH THE EVENING HOURS. A MOIST SOUTHEASTERLY FLOW WITH
CONTINUE TO ENHANCE MONSOONAL MOISTURE ON MONDAY...PROVIDING
ADDITIONAL FUEL FOR THUNDERSTORMS AND THE THREAT OF FLASH FLOODING.
MORE ORGANIZED STORM CELLS COULD PRODUCE ISOLATED SEVERE WINDS
IN SOME AREAS.
&&

.SHORT TERM...A CIRCULATION OVER SOUTH CENTRAL CALIFORNIA IS EVIDENT
ON RADAR IMAGE AS AIDING IN SHOWER AND THUNDERSTORM ACTIVITY ACROSS
SOUTHEAST SAN BERNARDINO COUNTY AND THE SOUTHERN HALF OF MOHAVE
COUNTY. THIS CIRCULATION AND CONVECTION WILL CONTINUE TO MOVE TO THE
NORTH...NORTHWEST DURING THE AFTERNOON AND EVENING HOURS...AND
ACROSS SAN BERNARDINO COUNTY. THUNDERSTORMS HAVE ALSO FIRED
ONCE AGAIN OVER THE NORTHERN PORTIONS OF LINCOLN COUNTY AND
SOUTHWEST UTAH AND ARE SLOWLY BUILDING TO THE SOUTH. A SUBSTANTIAL
CLOUD SHIELD HAS LIMITED TEMPERATURES AND CONVECTION ACROSS MUCH OF
CLARK COUNTY SO FAR TODAY...WITH ONLY A FEW LIGHT SHOWERS.
HOWEVER...I EXPECT SOME BRIEF BREAKS OF SUNSHINE THIS AFTERNOON AND
WITH SUFFICIENT MOISTURE...INSTABILITY AND DYNAMICS...EXPECT
THUNDERSTORM  ACTIVITY TO INCREASE ACROSS SOUTHERN NEVADA LATER THIS
AFTERNOON AND EVENING. A VERY MOIST SOUTHEASTERLY FLOW WILL BE IN
PLACE ON MONDAY AND WITH AN UPPER LEVEL IMPULSE MOVING NORTH INTO
CENTRAL CALIFORNIA...EXPECT ANOTHER ACTIVE DAY ACROSS THE FORECAST
AREA. FLASH FLOODING WILL CONTINUE TO BE THE PRIMARY CONCERN WITH
ISOLATED SEVERE WINDS ALSO POSSIBLE. TEMPERATURES IN MOST LOCATIONS
WILL BE SEVERAL DEGREES BELOW NORMAL THIS AFTERNOON AND MONDAY.
&&

.LONG TERM...TUESDAY THROUGH SUNDAY...THE LATEST OPERATIONAL MODELS
CONTINUE TO SHIFT THE UPPER LEVEL FLOW TO A SOUTHWESTERLY DIRECTION
BY TUESDAY.  THIS WILL RESULT IN A SLIGHT DRYING TREND THROUGH
FRIDAY. IN SPITE OF THE DRYING TREND THERE WILL STILL BE SUFFICIENT
MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORMS...
WITH THE BEST CHANCES FOR THUNDERSTORMS FOR AREAS TO THE NORTH AND
EAST OF LAS VEGAS.  THUNDERSTORM COVERAGE WILL DECREASE EACH DAY
TUESDAY THROUGH FRIDAY...WITH THE GREATEST DECREASE IN THE MOJAVE
DESERT. MODELS CONTINUE TO SHOW THAT THE UPPER LEVEL FLOW WILL
SWITCH TO A MORE SOUTHERLY DIRECTION BY SATURDAY.  THIS WILL ALLOW
FOR MORE MOISTURE TO ADVECT INTO THE REGION...AND WILL RESULT
INCREASED THUNDERSTORM CHANCES FOR THE UPCOMING WEEKEND. I DID MAKE
SLIGHT CHANGES TO THE POP AND SKY GRIDS TO REFLECT THE MOST RECENT
MODELS. BELOW NORMAL TEMPERATURES ARE EXPECTED TO FOR TUESDAY WITH A
WARMING TREND EXPECTED THROUGH THE END OF THE WEEK. THERE IS STILL A
LARGE SPREAD IN THE TEMPERATURE GUIDANCE...PRIMARILY FOR THURSDAY
ONWARD.  THE CURRENT TEMPERATURE GRIDS REPRESENT A MIDDLE OF THE
ROAD SOLUTION.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS AROUND 10KTS WILL CONTINUE
THROUGH THE EVENING. MORE STORMS ARE EXPECTED LATER THIS AFTERNOON
AND EVENING WITH NUMEROUS STORMS EXPECTED IN THE PEACH SPRINGS AND
DAGGETT CORRIDORS AND SCATTERED STORMS IN AND AROUND THE LAS VEGAS
VALLEY. EXPECT STRONG AND ERRATIC WINDS NEAR THUNDERSTORMS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
WITH MORE NUMEROUS STORMS EXPECTED IN SAN BERNARDINO AND MOHAVE
COUNTIES. WINDS WILL BE SOUTHERLY AT AROUND 10 KTS...BUT SLIGHTLY
STRONGER UP THE OWENS VALLEY. ALSO...WINDS IN AND AROUND
THUNDERSTORMS WINDS CAN BE STRONG AND ERRATIC.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NVZ018-019-021.
     FLASH FLOOD WATCH FROM TODAY THROUGH MONDAY EVENING FOR
     NVZ015>017-020-022.
AZ...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CAZ527.
     FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ522>526.
&&

CZYZYK/METZGER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 21, 3:57 AM PDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PDT SUN JUL 21 2013

AZZ001>003-036-CAZ527-NVZ018-019-021-221000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS-
357 AM PDT SUN JUL 21 2013 /357 AM MST SUN JUL 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT. SCATTERED TO NUMEROUS
THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN. BURN SCARS FROM THE
CARPENTER ONE FIRE AND THE DEAN PEAK FIRE WILL BE MOST SUSCEPTIBLE
TO FLASH FLOODING. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY
CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY
MAKE THOSE ROADS IMPASSABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING.
THUNDERSTORM COVERAGE AND THE POTENTIAL OF HEAVY RAIN WILL DECREASE
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ524>526-NVZ015>017-020-022-221000-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
357 AM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH
MONDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA AND CONTINUE THROUGH THE NIGHT. HEAVY RAIN WILL
ACCOMPANY STORMS. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY
CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY
MAKE THOSE ROADS IMPASSABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON MONDAY.
THE POTENTIAL OF FLASH FLOODING EXISTS DUE TO HEAVY RAIN FROM
THUNDERSTORMS. THUNDERSTORM COVERAGE AND THE POTENTIAL OF HEAVY RAIN
WILL DECREASE WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>523-NVZ014-221000-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
357 AM PDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE WILL INCREASE TODAY. ISOLATED TO SCATTERED
THUNDERSTORMS WILL OCCUR. LOCALLY HEAVY RAIN IS POSSIBLE. REMEMBER...
NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY CONTAIN FLOWING
WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY MAKE THOSE ROADS
IMPASSABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONSOON MOISTURE WILL CONTINUE TO INCREASE MONDAY AND TUESDAY
SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE. THUNDERSTORM
COVERAGE AND THE POTENTIAL OF HEAVY RAIN WILL DECREASE WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 21, 12:40 PM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1240 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      ENE HUALAPAI MOUNTAIN   35.10N 113.88W
07/20/2013                   MOHAVE             AZ   TRAINED SPOTTER

            LARGE ROCKS AND DEBRIS IN ROADWAY DUE TO FLASH FLOODING
            ON HUALAPAI MTN RD CLOSE TO MILE MARKER 10. ROAD IS NOW
            MOSTLY FREE OF WATER.

0300 PM     FLASH FLOOD      5 SSE KINGMAN AIRPORT   35.19N 113.90W
07/20/2013                   MOHAVE             AZ   PUBLIC

            GREATER THAN 8 INCHES OF WATER FLOWING OVER DW RANCH RD.
            MUD...ROCKS...AND DEBRIS ON ROADWAY. REPORT VIA TWITTER.
            TIME ESTIMATED.

0715 PM     TSTM WND GST     SE AREA 27 (NTS A27)    36.77N 116.10W
07/20/2013  M71.00 MPH       NYE                NV   MESONET

0815 PM     DUST STORM       5 N LAS VEGAS           36.25N 115.14W
07/20/2013                   CLARK              NV   BROADCAST MEDIA

            VISIBILITY DOWN TO 10 FEET AT 215 AND LONE MTN.

0836 PM     TSTM WND GST     4 SW PAHRUMP            36.20N 116.00W
07/20/2013  E86.00 MPH       NYE                NV   TRAINED SPOTTER

0845 PM     TSTM WND DMG     PAHRUMP                 36.21N 115.99W
07/20/2013                   NYE                NV   TRAINED SPOTTER

            PICNIC TABLE THROWN OVER CAR.

0849 PM     TSTM WND GST     4 NW LAS VEGAS          36.21N 115.20W
07/20/2013  M59.00 MPH       CLARK              NV   ASOS

0925 PM     TSTM WND GST     2 ESE HENDERSON         36.02N 114.97W
07/20/2013  E70.00 MPH       CLARK              NV   TRAINED SPOTTER

0925 PM     FLASH FLOOD      2 ESE HENDERSON         36.02N 114.97W
07/20/2013                   CLARK              NV   TRAINED SPOTTER

            2 FEET OF FLOWING WATER ON GREENWAY RD.

0929 PM     TSTM WND DMG     2 ESE HENDERSON         36.02N 114.96W
07/20/2013                   CLARK              NV   TRAINED SPOTTER

            TWO TREES DOWN AT THE INTERSECTION OF COLLEGE DRIVE AND
            BOULDER HIGHWAY

0930 PM     HAIL             2 SE HENDERSON          36.01N 114.98W
07/20/2013  E1.75 INCH       CLARK              NV   PUBLIC

0935 PM     TSTM WND GST     5 E NEW KINGMAN-BUTLER  35.26N 113.93W
07/20/2013  M60.00 MPH       MOHAVE             AZ   ASOS

0937 PM     TSTM WND GST     3 SE HENDERSON          36.00N 114.96W
07/20/2013  M69.00 MPH       CLARK              NV   MESONET

0944 PM     FLASH FLOOD      2 SE HENDERSON          36.01N 114.98W
07/20/2013                   CLARK              NV   TRAINED SPOTTER

            6 INCHES OF FLOWING WATER AT GREENWAY AND MISSION. 2
            HOUSES FLOODED.

0949 PM     HAIL             2 E HENDERSON           36.03N 114.96W
07/20/2013  E0.50 INCH       CLARK              NV   911 CALL CENTER

1000 PM     FLASH FLOOD      3 N GREEN VALLEY        36.11N 115.07W
07/20/2013                   CLARK              NV   PUBLIC

            2 FEET OF FLOWING WATER AT MTN VISTA AND HARMON

1000 PM     FLASH FLOOD      4 N GREEN VALLEY        36.12N 115.08W
07/20/2013                   CLARK              NV   LAW ENFORCEMENT

            RAMP TO NORTHBOUND US 95 AT FLAMINGO CLOSED DUE TO FLASH
            FLOODING.

1000 PM     FLASH FLOOD      3 N GREEN VALLEY        36.11N 115.09W
07/20/2013                   CLARK              NV   PUBLIC

            1 FOOT OF WATER FLOWING ON HARMON BETWEEN SANDHILLS AND
            BOULDER HIGHWAY.

1013 PM     HAIL             3 E SUMMERLIN           36.21N 115.25W
07/20/2013  E1.00 INCH       CLARK              NV   AMATEUR RADIO

1120 PM     FLASH FLOOD      1 NE NORTH LAS VEGAS    36.28N 115.14W
07/20/2013                   CLARK              NV   PUBLIC

            6 INCHES OF FLOWING WATER AT THE INTERSECTION OF
            CENTENNIAL PKWY AND 5TH ST. RECEIVED VIA TWITTER

1225 AM     TSTM WND GST     4 ENE FORT IRWIN        35.28N 116.62W
07/21/2013  M60.00 MPH       SAN BERNARDINO     CA   ASOS

            OUTFLOW FROM DECAYING THUNDERSTORM NEAR BAKER PRODUCED AN
            EAST WIND GUST OF 60 MPH.

&&

METZGER
Local storm report, Jul 21, 2:33 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG 2 NW CENTENNIAL HILLS   36.30N 115.30W
07/20/2013                   CLARK              NV   PUBLIC

            PALM TREE DOWN NEAR FT APACHE AND FARM RD. REPORT VIA
            TWITTER.

&&

METZGER
Local storm report, Jul 21, 2:48 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     2 NW CENTENNIAL HILLS   36.30N 115.30W
07/20/2013                   CLARK              NV   PUBLIC

            PALM TREE DOWN NEAR FT APACHE AND FARM RD. REPORT VIA
            TWITTER.

&&

METZGER
Local storm report, Jul 21, 3:06 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      HUALAPAI MOUNTAIN       35.10N 113.89W
07/20/2013                   MOHAVE             AZ   TRAINED SPOTTER

            LARGE ROCKS AND DEBRIS IN ROADWAY DUE TO FLASH FLOODING
            ON HUALAPAI MTN RD CLOSE TO MILE MARKER 10. ROAD IS NOW
            MOSTLY FREE OF WATER.

0300 PM     FLASH FLOOD      5 SSE KINGMAN AIRPORT   35.19N 113.90W
07/20/2013                   MOHAVE             AZ   PUBLIC

            GREATER THAN 8 INCHES OF WATER FLOWING OVER DW RANCH RD.
            MUD...ROCKS...AND DEBRIS ON ROADWAY. REPORT VIA TWITTER.
            TIME ESTIMATED.

0715 PM     TSTM WND GST     AREA 27 (NTS A27)       36.77N 116.11W
07/20/2013  M71.00 MPH       NYE                NV   MESONET

0815 PM     DUST STORM       5 N LAS VEGAS           36.25N 115.14W
07/20/2013                   CLARK              NV   BROADCAST MEDIA

            VISIBILITY DOWN TO 10 FEET AT 215 AND LONE MTN.

0836 PM     TSTM WND GST     4 SW PAHRUMP            36.20N 116.00W
07/20/2013  M86.00 MPH       NYE                NV   TRAINED SPOTTER

0840 PM     TSTM WND DMG     1 ESE PAHRUMP           36.20N 115.98W
07/20/2013                   NYE                NV   PUBLIC

            THUNDERSTORM WINDS KNOCKED DOWN A POWER LINE ONTO A PALM
            TREE AT THE BEST WESTERN IN PAHRUMP. THIS RESULTED IN THE
            TREE CATCHING ON FIRE.

0840 PM     TSTM WND DMG     PAHRUMP                 36.21N 115.99W
07/20/2013                   NYE                NV   PUBLIC

            THUNDERSTORM WINDS TORE DOWN A TENT AND FLIPPED OVER A
            VEHICLE IN THE PARKING LOT OF THE PAHRUMP NUGGET CASINO.

0840 PM     TSTM WND DMG     PAHRUMP                 36.21N 115.99W
07/20/2013                   NYE                NV   PUBLIC

            PUBLIC REPORT THROUGH FACEBOOK OF SEVERAL POWER LINES
            DONWED BY THUNDERSTORM WINDS. THE EVENT TIME IS AN
            ESTIMATE.

0840 PM     TSTM WND DMG     1 NNW PAHRUMP           36.22N 116.00W
07/20/2013                   NYE                NV   PUBLIC

            THE SALVATION ARMY IN PAHRUMP HAD SIDING TORN OFF THE
            BUILDING NEAR THE ROOF OF THE BUILDING.

0845 PM     TSTM WND DMG     PAHRUMP                 36.21N 115.99W
07/20/2013                   NYE                NV   TRAINED SPOTTER

            PICNIC TABLE THROWN OVER CAR.

0849 PM     TSTM WND GST     4 NW LAS VEGAS          36.21N 115.20W
07/20/2013  M59.00 MPH       CLARK              NV   ASOS

0900 PM     TSTM WND DMG     5 WNW LAS VEGAS         36.20N 115.22W
07/20/2013                   CLARK              NV   BROADCAST MEDIA

            A PATIO COVER WAS BLOWN OFF A HOME NEAR WEST LAKE MEAD
            BOULEVARD AND JONES. THE EVENT TIME IS AN ESTIMATE.

0900 PM     TSTM WND DMG     2 NW CENTENNIAL HILLS   36.30N 115.30W
07/20/2013                   CLARK              NV   PUBLIC

            PALM TREE DOWN NEAR FT APACHE AND FARM RD. REPORT VIA
            TWITTER.

0924 PM     TSTM WND GST     2 WNW FOSSIL RIDGE      36.44N 115.33W
07/20/2013  M64.00 MPH       CLARK              NV   MESONET

            A 64 MPH WIND GUST WAS MEASURED AT THE YUCCA GAP MESONET
            SITE.

0925 PM     FLASH FLOOD      2 ESE HENDERSON         36.02N 114.97W
07/20/2013                   CLARK              NV   TRAINED SPOTTER

            2 FEET OF FLOWING WATER ON GREENWAY RD.

0925 PM     TSTM WND GST     2 ESE HENDERSON         36.02N 114.97W
07/20/2013  E70.00 MPH       CLARK              NV   TRAINED SPOTTER

0929 PM     TSTM WND DMG     2 ESE HENDERSON         36.02N 114.96W
07/20/2013                   CLARK              NV   TRAINED SPOTTER

            TWO TREES DOWN AT THE INTERSECTION OF COLLEGE DRIVE AND
            BOULDER HIGHWAY

0930 PM     HAIL             2 SE HENDERSON          36.01N 114.98W
07/20/2013  E1.75 INCH       CLARK              NV   PUBLIC

0930 PM     TSTM WND DMG     3 SSE SUMMERLIN         36.17N 115.29W
07/20/2013                   CLARK              NV   PUBLIC

            THUNDERSTORM WINDS TORE A HNGING STREET SIGN DOWN FROM A
            TRAFFIC LIGHT AT RAMPART AND ALTA.

0934 PM     TSTM WND GST     RED ROCK CANYON RAWS    36.14N 115.43W
07/20/2013  M62.00 MPH       CLARK              NV   MESONET

            A 62 MPH GUST FROM THE NORTHWEST WAS MEASURED AT RED ROCK
            CANYON RAWS.

0935 PM     TSTM WND GST     5 E NEW KINGMAN-BUTLER  35.26N 113.93W
07/20/2013  M60.00 MPH       MOHAVE             AZ   ASOS

0937 PM     TSTM WND GST     3 SE HENDERSON          36.00N 114.96W
07/20/2013  M69.00 MPH       CLARK              NV   MESONET

0944 PM     FLASH FLOOD      2 SE HENDERSON          36.01N 114.98W
07/20/2013                   CLARK              NV   TRAINED SPOTTER

            6 INCHES OF FLOWING WATER AT GREENWAY AND MISSION. 2
            HOUSES FLOODED.

0949 PM     HAIL             2 E HENDERSON           36.03N 114.96W
07/20/2013  E0.50 INCH       CLARK              NV   911 CALL CENTER

1000 PM     FLASH FLOOD      3 N GREEN VALLEY        36.11N 115.09W
07/20/2013                   CLARK              NV   PUBLIC

            1 FOOT OF WATER FLOWING ON HARMON BETWEEN SANDHILLS AND
            BOULDER HIGHWAY.

1000 PM     FLASH FLOOD      3 N GREEN VALLEY        36.11N 115.07W
07/20/2013                   CLARK              NV   PUBLIC

            2 FEET OF FLOWING WATER AT MTN VISTA AND HARMON

1000 PM     FLASH FLOOD      4 N GREEN VALLEY        36.12N 115.08W
07/20/2013                   CLARK              NV   LAW ENFORCEMENT

            RAMP TO NORTHBOUND US 95 AT FLAMINGO CLOSED DUE TO FLASH
            FLOODING.

1013 PM     HAIL             3 E SUMMERLIN           36.21N 115.25W
07/20/2013  E1.00 INCH       CLARK              NV   AMATEUR RADIO

1030 PM     FLASH FLOOD      4 WNW NORTH LAS VEGAS   36.28N 115.21W
07/20/2013                   CLARK              NV   NWS EMPLOYEE

            SEVERAL ROADS HAD SAND AND SMALL ROCKS WASH ONTO THEM
            NEAR DECATUR AND 215 NORTH. RIGHT ENTRANCE RAMP ONTO THE
            215 BELTWAY HAS SEVERAL INCHES OF WATER COLLECTED IN IT.

1030 PM     TSTM WND DMG     LAS VEGAS               36.17N 115.15W
07/20/2013                   CLARK              NV   BROADCAST MEDIA

            ABOUT 6300 NV ENERGY CUSTOMERS LOST POWER IN THE LAS
            VEGAS VALLEY DUE TO THUNDERSTORM WINDS...THIS COUNTS FROM
            900 FROM FRIDAY NIGHTS THUNDERSTORM.

1120 PM     FLASH FLOOD      1 NE NORTH LAS VEGAS    36.28N 115.14W
07/20/2013                   CLARK              NV   PUBLIC

            6 INCHES OF FLOWING WATER AT THE INTERSECTION OF
            CENTENNIAL PKWY AND 5TH ST. RECEIVED VIA TWITTER

1225 AM     TSTM WND GST     4 ENE FORT IRWIN        35.28N 116.62W
07/21/2013  M60.00 MPH       SAN BERNARDINO     CA   ASOS

            OUTFLOW FROM DECAYING THUNDERSTORM NEAR BAKER PRODUCED AN
            EAST WIND GUST OF 60 MPH.

&&
THIS IS AN UPDATED LIST OF STORM REPORTS FROM SATURDAY NIGHT AND
EARLY SUNDAY MORNING. SEVERAL LATE REPORTS WERE ADDED.

RM/CTS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:19 PM PDTSevere Thunderstorm WarningVEFClark, Lincoln41 min
Jul 20, 6:15 PM PDTFlash Flood WarningVEFLincoln90 min
Jul 20, 6:54 PM PDTFlash Flood WarningVEFClark111 min
Jul 20, 7:59 PM PDTFlash Flood WarningVEFClark, Nye2 hr
Jul 20, 8:32 PM PDTSevere Thunderstorm WarningVEFClark43 min
Jul 20, 8:41 PM PDTSevere Thunderstorm WarningVEFClark, Nye34 min
Jul 20, 8:46 PM PDTSevere Thunderstorm WarningVEFClark59 min
Jul 20, 9:16 PM PDTSevere Thunderstorm WarningVEFClark59 min
Jul 20, 9:20 PM PDTFlash Flood WarningVEFClark115 min
Jul 20, 9:32 PM PDTFlash Flood WarningVEFClark118 min
Jul 20, 9:40 PM PDTSevere Thunderstorm WarningVEFClark50 min
Jul 20, 10:35 PM PDTFlash Flood WarningVEFClark85 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.